I'm on week 25 from 48 1b and got to know my last blood test results - platelet count is decreased comparing with previous tests 119x10 3. Normal level is higher 150. Is it something wrong in treatment process or it is not so important thing ? Thanks for advice.
Hi- Other people on this forum know a lot more than me, but I can tell you a bit about this. I've seen that many people have platelet count drop during treatment- it is pretty normal. If your platelets are still up at 103, that's good. If they get really low, I believe there may be a medication they can give you- I'm noty sure. But just make sure you keep an eye on the platelets although your doc probably will also- it's good to know what your own bloodwork means. Another thing I've heard a lot about is RBC (red blood cells) dropping on tx (treatment). That is another thing to watch for. But like I said, your platelet count looks good to me right now. I'm sure you'll get more knowledgable responses but I just wanted to tell you what I could. Hang in there! -Dee
My platelets dropped to 34 and my doc wanted to take me off tx. I switched docs, started taking vitamin K, and after a few weeks, the platelets came up to 60. You are far from in a problematic situation. Good luck.
Vitamin K is no possibility to increase the platelets. It improves coagulation in several situations, but this is something completely different. Fortunately the bonemarrow supression by IFN often happens during the first weeks of therapy and stabilises after some time. I have been down to 20.000 in week 4.
The only options today to increase the platelets are elthrombopag (not available outside of studies so far) or decreasing IFN doses. The third alternative is to go on with tx nevertheless, and to trust in god.
I do not understand why you couldn't make it through the room. You do not notice the low platelets. It can be lifethreatening because it can cause sever bleeding, but it does ot cause weekness or short breath or something similar. Perhaps you had low erys in addition?
There is a drug, Neumega, that helps with platelets. But, it is not as effective as they would like and it has a side effect of a drastic drop in hgb. I took it twice and do regret it. There is a threshold where a lot of GI's are not comfortable allowing you to go below but a hematologist is more likely to allow you to drop more without intervention.
Neumega would be an absolutely last resort. In my case, the GI would have pulled me from tx.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.